Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 152, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 8:18 PM CDT for Chariton County, Linn County, Livingston County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 15, 2019, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
024
WUUS53 KEAX 160118
SVREAX
MOC041-115-117-160200-
/O.NEW.KEAX.SV.W.0152.190616T0118Z-190616T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
818 PM CDT Sat Jun 15 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Chariton County in north central Missouri...
Southwestern Linn County in north central Missouri...
Southern Livingston County in north central Missouri...
* Until 900 PM CDT.
* At 818 PM CDT, a severe thunderstorm was located over Utica, or
near Chillicothe, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chillicothe, Meadville, Hale, Laclede, Wheeling, Utica, Ludlow,
Sumner, Mooresville, Dawn and Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3955 9319 3957 9327 3961 9328 3961 9351
3966 9374 3981 9371 3979 9314
TIME...MOT...LOC 0118Z 277DEG 28KT 3971 9360
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:07 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 15, 7:07 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 707 PM CDT Sat Jun 15 2019 .Discussion... Issued at 251 PM CDT SAT JUN 15 2019 Main focus in the short-term is potential for thunderstorms late this afternoon into the overnight hours. Departing shortwave trough over Illinois has temporarily resulted in subsidence in its wake, noted by lack of cumulus field. The approach of another weak wave has helped spawn agitated cumulus along and just behind a surface cold front in far northern Kansas and southern Nebraska into far northern Missouri. Convection is expected to continue to grow with time within this zone, and CAMs suggest more expansive development along the front later this evening as the boundary sags towards the Interstate 70 corridor. Environment is characterized by weakening CIN and increasing instability, and with marginally supportive deep layer shear for organized storms, strong to severe storms will remain a possibility through the mid-evening hours. The primary severe weather threats will be large hail early in the storm evolution, transitioning to periodic damaging wind gusts. A broken line of storms is expected to approach the KC Metro/Interstate 70 corridor between 10pm and midnight. As convection shifts south of the Interstate, nocturnal cooling and cold-pool imbalance should aid in a gradual weakening trend of storm organization and intensity. Cold front is anticipated to slide south towards the southern forecast area by midday Sunday. This should keep best thunderstorm chances Sunday and Monday generally south of Interstate 70. Next best chance for widespread thunderstorms arrives Tuesday night into Wednesday as the next upper trough approaches the area. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 707 PM CDT SAT JUN 15 2019 VFR conditions will prevail over much of the next 24 hours. Only issue will be the near term, this evening, as an area of thunderstorms develops along a weak cold front settling south across the region. These storms should settle and/or move south and east later in the evening. Otherwise, expect winds behind the front to prevail from the north. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 15 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CDT Sat Jun 15 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CDT Sat Jun 15 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe potential will exist late this afternoon and evening. All modes of severe weather will be possible, however, damaging winds and large hail will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms may be ongoing early Sunday morning and will impact storm development and placement later in the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 15, 7:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL JAMESPORT 39.97N 93.80W
06/15/2019 E1.25 INCH DAVIESS MO PUBLIC
&&
CBLocal storm report, Jun 15, 7:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 ESE TRENTON 40.08N 93.60W
06/15/2019 GRUNDY MO PUBLIC
2 FOOT DIAMETER TREE BLOWN DOWN.
&&
CBLocal storm report, Jun 15, 7:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL LAREDO 40.03N 93.45W
06/15/2019 E1.50 INCH GRUNDY MO PUBLIC
&&
CBSpecial weather statement, Jun 15, 8:03 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 803 PM CDT Sat Jun 15 2019 MOZ007-008-017-160145- Schuyler MO-Putnam MO-Adair MO- 803 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...SOUTHEASTERN PUTNAM AND SOUTHERN SCHUYLER COUNTIES UNTIL 845 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Novinger, or 12 miles northwest of Kirksville, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Queen City, Greentop, Downing and Worthington. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central and northeastern Missouri. LAT...LON 4027 9278 4039 9280 4050 9235 4028 9235 TIME...MOT...LOC 0103Z 258DEG 33KT 4034 9272 Barham
Local storm report, Jun 15, 8:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 3 E GREEN CASTLE 40.25N 92.82W
06/15/2019 E1.00 INCH ADAIR MO PUBLIC
PEA TO QUARTER SIZED HAIL.
&&Special weather statement, Jun 15, 8:11 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
811 PM CDT Sat Jun 15 2019
MOZ016-017-160200-
Adair MO-Sullivan MO-
811 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR AND EAST CENTRAL SULLIVAN
COUNTIES UNTIL 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm near
Novinger, or 10 miles west of Kirksville, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kirksville, Green City, Novinger, Greencastle, Brashear and Green
Castle.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Missouri.
LAT...LON 4011 9297 4027 9298 4035 9237 4035 9235
4012 9235
TIME...MOT...LOC 0111Z 261DEG 29KT 4025 9277
BarhamThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 44 min |
| Jun 15, 7:23 PM CDT | Special Weather Statement | EAX | Caldwell | 52 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 48 min |
| Jun 15, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 52 min |
| Jun 15, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 38 min |
| Jun 15, 8:03 PM CDT | Special Weather Statement | EAX | Schuyler | 42 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 51 min |
| Jun 15, 8:11 PM CDT | Special Weather Statement | EAX | Adair | 49 min |
| Jun 15, 8:42 PM CDT | Special Weather Statement | EAX | Caldwell | 48 min |
| Jun 15, 8:51 PM CDT | Special Weather Statement | EAX | Carroll | 39 min |
| Jun 15, 8:54 PM CDT | Special Weather Statement | EAX | Lafayette | 51 min |
| Jun 15, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 46 min |
| Jun 15, 9:17 PM CDT | Special Weather Statement | EAX | Macon | 43 min |
| Jun 15, 9:26 PM CDT | Special Weather Statement | EAX | Carroll | 49 min |
| Jun 15, 9:37 PM CDT | Special Weather Statement | EAX | Chariton | 53 min |
| Jun 15, 9:49 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Livingston | 3 hr |
| Jun 15, 9:54 PM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 51 min |
| Jun 15, 9:57 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 48 min |
| Jun 15, 9:59 PM CDT | Special Weather Statement | EAX | Randolph | 46 min |
| Jun 15, 10:49 PM CDT | Special Weather Statement | EAX | Lafayette, Saline | 41 min |
| Jun 15, 10:50 PM CDT | Special Weather Statement | EAX | Randolph | 40 min |
| Jun 16, 3:40 AM CDT | Special Weather Statement | EAX | Bates | 50 min |
| Jun 16, 4:23 AM CDT | Areal Flood Advisory | EAX | Bates, Henry | 3 hr |
| Jun 16, 4:12 PM CDT | Special Weather Statement | EAX | Macon | 33 min |
| Jun 16, 4:56 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Jun 16, 5:08 PM CDT | Special Weather Statement | EAX | Cooper | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.